Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 19, 2020, 8:44 PM EDT for Lumpkin County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 8:44 PM EDT (00:44 UTC)
- Expired
- Jul 19, 2020, 9:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Lumpkin County, GA
The radar
The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WWUS82 KFFC 200044
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
844 PM EDT Sun Jul 19 2020
GAZ006>008-014-015-200115-
Gilmer GA-Dawson GA-Union GA-Lumpkin GA-Fannin GA-
844 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...SOUTHWESTERN UNION...WESTERN LUMPKIN AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 915 PM EDT...
At 843 PM EDT...a strong thunderstorm was near Fausett Lake, or 9
miles northwest of Dawsonville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Camp Merrill, Black Gap Shelter, Stover Creek Shelter, Hawk
Mountain Shelter, Nimblewill, Gooch Mountain Shelter, Juno, Fausett
Lake and Porter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3463 8395 3443 8422 3445 8426 3447 8426
3447 8429 3449 8433 3450 8433 3475 8416
TIME...MOT...LOC 0043Z 196DEG 1KT 3449 8426
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:35 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 19, 7:35 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 735 PM EDT Sun Jul 19 2020 .UPDATE... For 00z TAFs/Aviation. See discussion below. && .PREV DISCUSSION... /Issued 341 PM EDT Sun Jul 19 2020/ SHORT TERM /Tonight through Monday Night/... Scattered showers and thunderstorms popping up across the state mainly across N GA and they should continue through the evening hours. These storms so far have not reached severe criteria yet but there are a few strong ones. Mainly seeing brief periods of of heavy rain, gust to 30kt, and lightning. Weak surface and Mid and upper level ridge remains in place through the short term and should help to keep these storms from getting to strong. The Mid to upper level ridging is centered mainly across N GA right over the deeper lower level moisture that contiues to move in from the NE. Warm temps aloft are also helping to limit available energy for storms. This should continue through the short term so will pretty much see a repeat of this Monday afternoon/evening. Daytime high temps remain mainly in the 90s to mear 100 with 80s in the the NE GA mountains. Low temps will continue in the 70s. 01 LONG TERM /Tuesday through Sunday/... As the long term picks up on Tuesday, high pressure and weak zonal flow will remain in place for most of the forecast period. High pressure aloft will keep us in a hot an humid pattern fueling afternoon thunderstorms. Wednesday and Thursday will see an increase in deep layer moisture with an increased chance for thunderstorms across northern Georgia ahead of frontal boundary. That being said, the heat will provide enough instability each day for the occasional pulse convective storm to become strong to severe with damaging winds being the primary threat. There is some disagreement as to whether or not the boundary in Northern Georgia stalls and brings more widespread categorical pops to the area or slides off to the east as the parent low exits through northern new england. Regardless, the chance for widespread showers and thunderstorms across northern Georgia will increase as next weekend approaches. The heat is going to be the big story for the week. Temperatures will run 3 to 4 degrees above normal for the week. Highs will remain in the low to mid 90s. Heat indices could be as high as 105 in central Georgia by Tuesday of next week, while widespread low 100's are likely. The afore mentioned boundary should take some of the edge off the heat indices as things dry out a little bit but the heat will remain. Vaughn && .AVIATION... 00Z Update... A few -shra just north/west of metro ATL should diminish by sunset leaving a mainly clear/VFR night. More of the same tomorrow with daytime heat sparking widely sct / slow-moving convection around this rather dirty upr ridge. Winds (away from storms) will continue to be light, less than 10kts. //ATL Confidence...00Z Update... Medium with convection/PROB30 tomorrow. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 73 98 74 96 / 10 30 20 40 Atlanta 75 95 75 93 / 20 40 20 40 Blairsville 68 88 68 86 / 30 50 30 50 Cartersville 73 95 73 94 / 30 40 20 40 Columbus 75 98 75 97 / 10 30 20 40 Gainesville 73 94 73 92 / 20 40 20 40 Macon 73 99 74 96 / 10 30 20 30 Rome 73 96 73 95 / 30 40 20 40 Peachtree City 72 96 73 95 / 10 30 20 40 Vidalia 74 98 74 98 / 10 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....Vaughn AVIATION...DJN.83
Hazardous weather outlook, Jul 19, 6:37 PM EDT, 2 hours 7 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 637 PM EDT Sun Jul 19 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-201615- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 637 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Isolated thunderstorms will gradaually end after sunset this evening. Brief gusty winds to 30 mph, locally heavy rain and cloud to ground lightning will be the primary threats with any storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday... For Monday, scattered thunderstorms are expected across the area during the afternoon and evening hours. A few strong storms are possible with strong, gusty winds, frequent lightning, small hail and locally heavy rainfall. For Tuesday through Friday, Scattered to numerous thunderstorms are expected across the area. A few storms may be strong to severe with damaging winds, frequent lightning, hail and locally heavy rainfall. Heat index values of 100 to 105 degrees can be expected over much of the area outside of the mountains through Friday.
In the hours before
Special weather statement, Jul 19, 6:41 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
641 PM EDT Sun Jul 19 2020
GAZ022-033-192300-
North Fulton GA-Forsyth GA-
641 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND SOUTHWESTERN
FORSYTH COUNTIES UNTIL 700 PM EDT...
At 641 PM EDT...a strong thunderstorm was over Alpharetta, or 10
miles southwest of Cumming. This storm was nearly stationary.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Roswell, Alpharetta and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3417 8420 3403 8419 3399 8430 3410 8435
3419 8429 3419 8428
TIME...MOT...LOC 2241Z 086DEG 4KT 3410 8428
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jul 19, 6:55 PM EDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
655 PM EDT Sun Jul 19 2020
GAZ019-020-192330-
Bartow GA-Floyd GA-
655 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BARTOW AND SOUTHEASTERN
FLOYD COUNTIES UNTIL 730 PM EDT...
At 655 PM EDT...a strong thunderstorm was over Kingston, or 9 miles
northwest of Cartersville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Rome, Euharlee, Kingston and Cassville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3435 8495 3425 8484 3410 8500 3414 8513
3427 8515
TIME...MOT...LOC 2255Z 050DEG 1KT 3423 8496
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jul 19, 7:30 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
730 PM EDT Sun Jul 19 2020
GAZ024-200000-
Banks GA-
730 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BANKS COUNTY UNTIL
800 PM EDT...
At 730 PM EDT...a strong thunderstorm was over Pinefield Crossroads,
or near Homer. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Homer, Hollingsworth and Pinefield Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3448 8346 3446 8340 3442 8338 3439 8338
3438 8339 3432 8339 3432 8352 3445 8353
3449 8350
TIME...MOT...LOC 2330Z 098DEG 1KT 3441 8342
WIND...40MPHLocal storm report, Jul 19, 7:31 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NNE ALPHARETTA 34.10N 84.29W
07/19/2020 FULTON GA PUBLIC
REPORT OF A TREE DOWN IN THE BACKYARD OF A HOUSE ON
TRAYWICK CHASE, IN NORTH ALPHARETTA
&&
EVENT NUMBER FFC2000924
THIEMSpecial weather statement, Jul 19, 8:36 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
836 PM EDT Sun Jul 19 2020
GAZ079-089>091-200100-
Chattahoochee GA-Marion GA-Talbot GA-Muscogee GA-
836 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHATTAHOOCHEE...
NORTHWESTERN MARION...SOUTHWESTERN TALBOT AND EASTERN MUSCOGEE
COUNTIES UNTIL 900 PM EDT...
At 836 PM EDT...a strong thunderstorm was over Marion Estates, or 12
miles north of Buena Vista. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Box Springs, Marion Estates, Oakland and Juniper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3252 8478 3258 8460 3250 8444 3242 8448
3239 8466
TIME...MOT...LOC 0036Z 305DEG 2KT 3248 8459
WIND...40MPHSpecial weather statement, Jul 19, 8:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
844 PM EDT Sun Jul 19 2020
GAZ006>008-014-015-200115-
Gilmer GA-Dawson GA-Union GA-Lumpkin GA-Fannin GA-
844 PM EDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GILMER...
NORTHWESTERN DAWSON...SOUTHWESTERN UNION...WESTERN LUMPKIN AND
SOUTHEASTERN FANNIN COUNTIES UNTIL 915 PM EDT...
At 843 PM EDT...a strong thunderstorm was near Fausett Lake, or 9
miles northwest of Dawsonville. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Amicalola Falls State Park, Springer Mountain Shelter, Len Foote Hike
Inn, Camp Merrill, Black Gap Shelter, Stover Creek Shelter, Hawk
Mountain Shelter, Nimblewill, Gooch Mountain Shelter, Juno, Fausett
Lake and Porter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3463 8395 3443 8422 3445 8426 3447 8426
3447 8429 3449 8433 3450 8433 3475 8416
TIME...MOT...LOC 0043Z 196DEG 1KT 3449 8426
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:36 PM EDT | Special Weather Statement | FFC | Marion | 24 min |
| Jul 20, 2:18 PM EDT | Special Weather Statement | FFC | Fannin | 27 min |
| Jul 20, 5:55 PM EDT | Special Weather Statement | FFC | Johnson | 35 min |
| Jul 20, 6:06 PM EDT | Special Weather Statement | FFC | Washington | 24 min |
| Jul 20, 6:49 PM EDT | Special Weather Statement | FFC | Jefferson | 26 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.